Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 166, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2019, 6:23 PM EDT for Thomas County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 24, 2019, 7:16 PM EDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 71 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:55 PM EDT | TSTM WND DMG | Eason, GA | SCATTERED TREES DOWN ACROSS THOMAS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WUUS52 KTAE 242223
SVRTAE
GAC275-242330-
/O.NEW.KTAE.SV.W.0166.190624T2223Z-190624T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
623 PM EDT Mon Jun 24 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Thomas County in south central Georgia...
* Until 730 PM EDT.
* At 623 PM EDT, severe thunderstorms were located along a line
extending from near Pelham to 12 miles south of Cairo, moving east
at 40 mph. These storms have a history of blowing down trees.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville, Boston, Ochlocknee, Pavo, Coolidge, Barwick,
Thomasville Municipal A/P, Dillon, Enon, Everett, Patten, Eason,
Merrillville, Chastain, Dawesville, Quality, Newark, Pasco, Metcalf
and Hollis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3066 8375 3068 8408 3087 8407 3092 8408
3097 8412 3108 8412 3108 8401 3104 8400
3104 8380 3103 8379 3103 8378 3104 8378
3104 8374 3072 8374
TIME...MOT...LOC 2223Z 265DEG 34KT 3106 8420 3069 8420
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
053
WWUS52 KTAE 242306
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
706 PM EDT Mon Jun 24 2019
GAC275-242330-
/O.CON.KTAE.SV.W.0166.000000T0000Z-190624T2330Z/
Thomas GA-
706 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN THOMAS COUNTY...
At 706 PM EDT, severe thunderstorms were located along a line
extending from near Pavo to 8 miles south of Boston, moving east at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Boston, Pavo, Coolidge, Barwick, Thomasville Municipal A/P, Enon,
Everett, Patten, Eason, Merrillville, Hollis and Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3067 8384 3084 8386 3090 8389 3095 8391
3104 8391 3104 8380 3103 8379 3102 8379
3103 8378 3104 8378 3104 8374 3072 8374
3066 8375
TIME...MOT...LOC 2306Z 271DEG 32KT 3104 8375 3067 8375
HAIL...<.75IN
WIND...60MPH
$$
42-DVD586
WWUS52 KTAE 242316
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
716 PM EDT Mon Jun 24 2019
GAC275-242326-
/O.CAN.KTAE.SV.W.0166.000000T0000Z-190624T2330Z/
Thomas GA-
716 PM EDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3067 8384 3084 8386 3090 8389 3095 8391
3104 8391 3104 8380 3103 8379 3102 8379
3103 8378 3104 8378 3104 8374 3072 8374
3066 8375
TIME...MOT...LOC 2313Z 265DEG 34KT 3105 8367 3068 8367
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:14 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 24, 3:14 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Mon Jun 24 2019
.NEAR TERM [Through Tonight]...
Outflow from the MCS over the Southern Plains and Lower Mississippi
Valley last night has reached our Panhandle and southeast Alabama
counties this afternoon. An overall lack of convergent flow is
observed along and ahead of this boundary, with generally deep-layer
westerly flow. Additionally, model soundings indicate that it's
possible we haven't quite broken the low-level subsidence inversion
yet this afternoon. These complications seem to have stifled
convective growth along the outflow with only isolated storms
surviving thus far. When we completely erode the cap and when the
boundary begins interacting with the seabreeze fronts and a theta-e
gradient that stretches from the southeast Big Bend through
southwest GA, then we could see some more robust convection develop.
Due to modestly steep lapse rates, mid-level dry air, and plentiful
instability, storms that do develop bring with them the potential
for damaging straight line winds.
Overnight, it's possible that a few storms may drift into the region
from the northwest, though it's highly uncertain as to whether
upstream convection will even develop this far south this
afternoon.
.SHORT TERM [Tuesday Through Wednesday Night]...
Weak ridging in place over our area will suppress convection Tuesday
and Wednesday. Thunderstorms will be diurnal with the seabreeze but
isolated, with slightly higher coverage on Wednesday as the high
pressure weakens. Lack of cloud cover will allow high temperatures
to reach the mid-upper 90s. Lows will stay around the mid-70s.
.LONG TERM [Thursday Through Monday]...
The dissipation of weak ridging going into Thursday will return us
to our typical summer seabreeze pattern. By Friday, daytime PoPs
will be at least 30-40% each day for the remainder of the period.
Increased cloud cover will limit high temperatures to the low-90s.
Lows will be in the low-mid 70s.
&&
.AVIATION...
[Through 18Z Tuesday]
Isolated showers and thunderstorms will be possible at ABY, DHN,
and ECP this afternoon and then again during the overnight hours.
Outside of storms VFR should prevail at all terminals with the
exception of ECP where MVFR cigs may impact the terminal
overnight.
&&
.MARINE...
Winds below 15 knots with seas 2 to 3 feet becoming mostly 1 to 2
feet by the end of the period. Chance of showers and thunderstorms
expected each day.
&&
.FIRE WEATHER...
Aside from high dispersion indices the next couple of afternoons,
hazardous fire weather conditions are not expected.
&&
.HYDROLOGY...
No major flooding concerns through the period. Typical summer
seabreeze pattern will return Thursday, but new rainfall amounts are
not expected to cause flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 95 76 96 76 / 20 30 10 20 20
Panama City 79 90 79 92 79 / 30 30 10 20 10
Dothan 73 93 74 94 74 / 40 20 10 30 10
Albany 73 94 75 94 74 / 30 10 10 10 10
Valdosta 74 94 75 96 76 / 10 10 10 10 10
Cross City 77 93 77 94 76 / 10 20 10 20 20
Apalachicola 80 90 79 91 79 / 20 20 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Skeen
LONG TERM...Skeen
AVIATION...Harrigan
MARINE...Skeen
FIRE WEATHER...DVD
HYDROLOGY...SkeenIn the hours before
Local storm report, Jun 24, 5:23 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 NNW OCHEESEE 30.64N 85.05W
06/24/2019 JACKSON FL PUBLIC
REPORT OF TREES DOWN ON BIRCHWOOD RD IN THE
GRAND RIDGE AREA.
&&Local storm report, Jun 24, 5:29 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 NW CYPRESS 30.74N 85.10W
06/24/2019 JACKSON FL LAW ENFORCEMENT
REPORT OF TREES DOWN BETWEEN MARIANA AND
GRAND RIDGE.
&&
RHLocal storm report, Jun 24, 5:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 NNE SEMINOLE STATE PA 30.82N 84.86W
06/24/2019 SEMINOLE GA 911 CALL CENTER
TREE DOWN ON PARKSIDE CIRCLE.
&&
NGUYENLocal storm report, Jun 24, 5:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 N LANEY 31.23N 84.03W
06/24/2019 MITCHELL GA LAW ENFORCEMENT
TREE DOWN NEAR INTERSECTION OF HIGHWAY 93
AND HIGHWAY 37.
&&Local storm report, Jun 24, 6:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG SALE CITY 31.26N 84.02W
06/24/2019 MITCHELL GA LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR THE SALE CITY
BAPTIST CHURCH.
&&Local storm report, Jun 24, 6:23 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
623 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG AMSTERDAM 30.73N 84.44W
06/24/2019 DECATUR GA 911 CALL CENTER
SEVERAL TREES DOWN IN THE SOUTH SIDE OF
DECATUR COUNTY IN GA.
&&
NGUYENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:41 PM EDT | Special Weather Statement | TAE | Early | 34 min |
| Jun 24, 4:11 PM EDT | Special Weather Statement | TAE | Early | 34 min |
| Jun 24, 4:51 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 69 min |
| Jun 24, 5:06 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 39 min |
| Jun 24, 5:30 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 60 min |
| Jun 24, 5:57 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 49 min |
| Jun 24, 6:29 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes | 61 min |
| Jun 24, 6:54 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 76 min |
| Jun 24, 7:12 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.